MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367987
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
(b)(4).It was reported that during use of the bd vacutainer® sst¿ blood collection tubes there were filling issues with the tubes.This occurred on 3 separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: my blood draw folks have reported that they have had some issues filling the ssts (7.5ml).Not a consistent problem ¿ about 3 in the last 37 blood draws.
 
Event or Problem Description
Material no: 367987.Batch no: 9029645.It was reported that during use of the bd vacutainer® sst¿ blood collection tubes there were filling issues with the tubes.This occurred on 3 separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: my blood draw folks have reported that they have had some issues filling the ssts (7.5ml).Not a consistent problem ¿ about 3 in the last 37 blood draws.
 
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: as no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.Root cause description: as there was no sample or photo available for evaluation, a root cause could not be determined.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.The following field has been updated due to additional information: a.3.Sex: male h3 other text : see h.10.

Brand Name
BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key8791634
Report Number1024879-2019-01194
Device Sequence Number2638376
Product Code JKA
UDI-Device Identifier50382903679879
UDI-Public50382903679879
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2020
Device Catalogue Number367987
Device Lot Number9029645
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;